Wisconsin, 2007Tornado in Wisconsin, May 26, 2007
May 26, 2007 · NWS MPX · 2 events in 1 county or zone
Frontal Boundary Induced Severe Weather.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Frontal Boundary Induced Severe Weather.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at May 26, 3:43 PM CST, 1 minute earlier.
Area forecast discussion, May 26, 3:43 PM CST, 1 minute before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
443 PM CDT SAT MAY 26 2007
.DISCUSSION...
NEXT SYSTEM IS EVIDENT ON WV IMAGERY AS IT PUSHES ACROSS VANCOUVER
ISLAND THIS SUNDAY. THE NAM...GFS AND ECMWF BUILD A SHARP UPPER
LEVEL RIDGE OVER THE PACIFIC NORTHWEST IN THE WAKE OF THE SYSTEM
MOVING ONSHORE. THIS SERVES TO SLOW THIS FEATURE DOWN SOME AND DIG
IT SOUTHWARD AS IT CLEARS THE ROCKIES THROUGH TUESDAY. THIS WILL
MEAN LESS SYNOPTIC SCALE FORCING (AS SEEN IN THE 500-300 MB LAYER
Q-VECTOR FORCING).
ABUNDANT MOISTURE IS FLOWING NORTHWARD ACROSS THE CENTRAL PLAIN
STATES IN ADVANCE OF THIS NEXT SYSTEM AND THIS WILL CERTAINLY MEAN
MORE UNSTABLE AIR MOVING INTO OUR CWA ON MEMORIAL DAY. HOWEVER...THE
STRONGER DEEP LAYER (0-6 KM BULK SHEAR) IS FORECAST TO PUSH TO THE
NORTHWEST OF OUR AREA WHICH SHOULD MEAN A LOWER POTENTIAL FOR
ROTATING SUPERCELLS EARLY THIS WEEK. DEEP LAYER SHEAR IS NOT
EXPECTED TO PICK UP IN OUR CWA UNTIL TUESDAY...AND BY THAT
TIME...THE HIGHER CAPE FIELD HAS MOVED OFF TO OUR EAST. THUS...WE
WOULD EXPECT GARDEN VARIETY THUNDERSTORMS WITH THIS NEXT SYSTEM.
MUCH WARMER CONDITIONS EXPECTED FOR MONDAY AND TUESDAY WITH
DEW-POINTS PUSHING BACK INTO THE UPPER 50S AND LOWER 60S...WITH A
SUBSTANTIAL COOL DOWN TUESDAY NIGHT THROUGH THE REMAINDER OF THE
WORK WEEK. SOMEWHAT WARMER CONDITIONS EXPECTED NEXT
WEEKEND...HOWEVER...YOU WOULDNT THINK SO LOOKING AT THE THICKNESS
FORECAST FORM THE GFS.
&&
.AVIATION.../FOR 00Z TAF ISSUANCE/
SOME PATCHY MIDDLE AND HIGH CLOUDS OVER THE SOUTHWEST PORTION OF THE
FORECAST AREA NEAR KRWF SUNDAY EVENING. DRY WEST-NORTHWEST AIRFLOW
AFLOFT WILL CONTINUE TO PROVIDE CLEAR SKIES OVER THE REST OF TAF
SITES. UPPER RIDGE MOVES OVER THE WESTERN GREAT LAKES AND WISCONSIN
BY MONDAY MORNING. MID LEVEL WARM ADVECTION EXPECTED TO COMMENCE
THROUGH THE NIGHT ACROSS MUCH OF THE UPPER MIDWEST AND INTO MEMORIAL
DAY. MID LAYER RELATIVE HUMIDITY INCREASES TO 70 PERCENT OVER MUCH
OF THE FORECAST AREA. THUS...CLOUDS/CEILING EXPECTED TO EXPAND IN
COVERAGE OVER THE TAF SITES DURING THE PERIOD. CEILINGS SHOULD BE
BASICALLY AT OR ABOVE 8000 FT AGL. CLOUDS EXPECTED TO THIN OUT
DURING THE AFTERNOON IN WESTERN MINNESOTA.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&
Hazardous weather outlook, May 26, 10:48 AM CST, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1148 AM CDT SAT MAY 26 2007
MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
271100-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
1148 AM CDT SAT MAY 26 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
ACROSS WESTERN WISCONSIN AND PERHAPS INTO EXTREME EAST CENTRAL
INTO SOUTHEAST MINNESOTA. THE SEVERE THREAT HAS BEEN REMOVED
ACROSS MOST OF CENTRAL AND SOUTHERN MINNESOTA AS DRIER AND MORE
STABLE AIR HAS ARRIVED AHEAD OF SCHEDULE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION MAY BE NEEDED.
BAP
In the hours before
Special weather statement, May 26, 1:26 PM CST, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
226 PM CDT SAT MAY 26 2007
WIZ024-025-027-262030-
CHIPPEWA-DUNN-PIERCE-
226 PM CDT SAT MAY 26 2007
...SIGNIFICANT WEATHER ALERT FOR CHIPPEWA...DUNN AND PIERCE COUNTIES
UNTIL 330 PM CDT...
AT 222 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTH OF ELMWOOD...AND MOVING NORTHEAST
AT 40 MPH.
ONE HALF INCH DIAMETER HAIL IS EXPECTED WITH THIS STORM.
LOCATIONS THAT MAY BE AFFECTED INCLUDE SPRING VALLEY...ELMWOOD...ELK
MOUND...COLFAX AND BLOOMER.
Tornado, Polk
- When
- May 26, 3:44 PM CST to 3:47 PM CST
- Where
- Polk County, 2 mi SE of Milltown to 2 mi ESE of Milltown
- Rating
- EF0
- Path length
- 1 mi
- Path width
- 20 yd
- Reported by
- Public
- Coordinates
- 45.510, -92.491
Unoccupied mobile home trailer was rolled several times and was heavily damaged near Rice Lake. A few large trees were blown down and an older barn collapsed east of Milltown. The tornado was photographed by a citizen.
Funnel Cloud, Polk
- When
- May 26, 4:13 PM CST
- Where
- Polk County, 6 mi SE of Clam Falls
- Reported by
- Trained Spotter
- Coordinates
- 45.619, -92.212
Occurred 5 miles N of Mckinley.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Alabama, May 26, 20071 death · 1 event
- Tornado and Flash Flooding in Kansas, May 26, 2007$300,000 · EF0 · 5 events
- Flooding and Damaging Wind in Illinois, May 26, 2007$50,000 · 60 kt wind · 5 events
- Lightning Strike in Missouri, May 26, 2007$15,000 · 1 event
- Lightning Strike in Indiana, May 26, 20071 injured · 1 event
- Hail in Indiana, May 26, 20070.88 in hail · 6 events
- Hail and Heavy Rain in Kansas, May 26, 20071 in hail · 5 events
- Hail and Damaging Winds in Illinois, May 26, 2007$10,000 · 1 in hail · 4 events
- Hail and Damaging Winds in Virginia, May 26, 2007$3,000 · 50 kt wind · 4 events
- Flash Flooding in Texas, May 26, 20073 events
- Hail and Damaging Winds in Ohio, May 26, 2007$2,000 · 50 kt wind · 3 events
- Hail and Damaging Wind in Illinois, May 26, 2007$5,000 · 1 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 37408, 37409.